Alert archive / Illinois / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 375, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 4, 2024, 10:03 PM CST for Calhoun County, Jersey County, Madison County, Illinois; Saint Charles County, Saint Louis County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2024, 10:03 PM CST (04:03 UTC)
- Expired
- Nov 4, 2024, 10:45 PM CST
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Jersey County, IL, Madison County, IL, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 26 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.1 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
311
WUUS53 KLSX 050403
SVRLSX
ILC013-083-119-MOC183-189-050445-
/O.NEW.KLSX.SV.W.0375.241105T0403Z-241105T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1003 PM CST Mon Nov 4 2024
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Calhoun County in southwestern Illinois...
Southeastern Jersey County in southwestern Illinois...
Northwestern Madison County in southwestern Illinois...
Northeastern Saint Charles County in east central Missouri...
Northeastern Saint Louis County in east central Missouri...
* Until 1045 PM CST.
* At 1003 PM CST, severe thunderstorms were located along a line
from 7 miles north of St. Peters to over Cottleville, or along a
line from 6 miles east of St. Paul to over Cottleville, moving
northeast at 40 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
St. Peters, Cottleville, Weldon Spring, O'Fallon, Dardenne Prairie
and St. Paul around 1005 PM CST.
St. Charles and Harvester around 1010 PM CST.
Other locations impacted by the severe thunderstorm include
Kampville, Golden Eagle, Brussels, Deer Plain, Otterville, McClusky
and Delhi.
This includes the following State Parks...
Confluence State Park, First Missouri State Capitol Historic Site
and Pere Marquette State Park.
This includes Interstate 70 in Missouri between exits 217 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.
Tornadoes can develop quickly from severe thunderstorms. Seek
shelter immediately in an interior room on the lowest floor of a
well-built structure.
&&
LAT...LON 3889 9073 3892 9069 3891 9068 3919 9028
3904 9018 3881 9010 3871 9073 3881 9072
TIME...MOT...LOC 0403Z 238DEG 34KT 3888 9064 3883 9063 3874 9066
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRB2 follow-up statements
450
WWUS53 KLSX 050420
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1020 PM CST Mon Nov 4 2024
ILC013-050430-
/O.CAN.KLSX.SV.W.0375.000000T0000Z-241105T0445Z/
Calhoun IL-
1020 PM CST Mon Nov 4 2024
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN CALHOUN
COUNTY...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled. However, gusty winds and
heavy rain are still possible with these thunderstorms.
&&
LAT...LON 3892 9049 3893 9048 3895 9048 3896 9047
3897 9045 3915 9025 3904 9018 3881 9010
3881 9012 3877 9048 3877 9060 3884 9054
TIME...MOT...LOC 0403Z 238DEG 34KT 3888 9063 3883 9062 3875 9065
$$
ILC083-119-MOC183-189-050445-
/O.CON.KLSX.SV.W.0375.000000T0000Z-241105T0445Z/
Jersey IL-Madison IL-Saint Charles MO-Saint Louis MO-
1020 PM CST Mon Nov 4 2024
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR SOUTHEASTERN JERSEY AND NORTHWESTERN MADISON COUNTIES IN
SOUTHWESTERN ILLINOIS AND NORTHEASTERN SAINT CHARLES AND
NORTHEASTERN SAINT LOUIS COUNTIES IN EAST CENTRAL MISSOURI...
At 1020 PM CST, severe thunderstorms were located along a line from
over Grafton to over St. Charles, or along a line from 11 miles
north of Hazelwood to over St. Charles, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will be near...
St. Peters around 1005 PM CST.
St. Charles around 1010 PM CST.
Other locations impacted by the severe thunderstorm include McClusky
and Delhi.
This includes the following State Parks...
Confluence State Park and First Missouri State Capitol Historic Site.
This includes Interstate 70 in Missouri between exits 225 and 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.
Tornadoes can develop quickly from severe thunderstorms. Seek
shelter immediately in an interior room on the lowest floor of a
well-built structure.
&&
LAT...LON 3892 9049 3893 9048 3895 9048 3896 9047
3897 9045 3915 9025 3904 9018 3881 9010
3881 9012 3877 9048 3877 9060 3884 9054
TIME...MOT...LOC 0403Z 243DEG 35KT 3887 9062 3877 9064 3872 9068
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRB599
WWUS53 KLSX 050442
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1042 PM CST Mon Nov 4 2024
ILC083-119-MOC183-189-050452-
/O.EXP.KLSX.SV.W.0375.000000T0000Z-241105T0445Z/
Jersey IL-Madison IL-Saint Charles MO-Saint Louis MO-
1042 PM CST Mon Nov 4 2024
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 1045 PM CST FOR
SOUTHEASTERN JERSEY AND NORTHWESTERN MADISON COUNTIES IN
SOUTHWESTERN ILLINOIS AND NORTHEASTERN SAINT CHARLES AND
NORTHEASTERN SAINT LOUIS COUNTIES IN EAST CENTRAL MISSOURI...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds and heavy rain are still possible with these thunderstorms.
&&
LAT...LON 3892 9049 3893 9048 3895 9048 3896 9047
3897 9045 3915 9025 3904 9018 3881 9010
3881 9012 3877 9048 3877 9060 3884 9054
TIME...MOT...LOC 0420Z 243DEG 35KT 3895 9043 3884 9045 3879 9050
$$
MRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 5:42 PM CST, 4 hours 21 minutes earlier. Its key messages:
- Showers and thunderstorms will continue through tonight. A few severe thunderstorms will be possible this evening, particularly over central and east central Missouri. The primary threats will be large hail and damaging winds.
- Rain will move out of the area by late Tuesday leaving Wednesday and Thursday. There will be additional chances of rain over the weekend.
Area forecast discussion, Nov 4, 5:42 PM CST, 4 hours 21 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 542 PM CST Mon Nov 4 2024 .KEY MESSAGES... - Showers and thunderstorms will continue through tonight. A few severe thunderstorms will be possible this evening, particularly over central and east central Missouri. The primary threats will be large hail and damaging winds. - Rain will move out of the area by late Tuesday leaving Wednesday and Thursday. There will be additional chances of rain over the weekend. && .SHORT TERM... (Through Late Tuesday Night) Issued at 330 PM CST Mon Nov 4 2024 A band of showers and scattered thunderstorms that has produced flooding over southeast Missouri into southwest Illinois today has begun to lift northward this afternoon along weak boundary. It will continue to lift northward into the northern CWA through early evening. Strong to severe thunderstorms are currently moving into western Missouri ahead of a cold front. Latest mesoanalysis is showing 500-1000+ J/kg of MLCAPE along along the MO/AR state line that the RAP has moving north into central MO by 00Z. CAMS have the current line of storms moving east into the CWA by early this evening and then slowly progressing east ahead of the front through the across eastern MO/SW IL during the late evening and overnight hours. The combination of instability and deep/low layer shear still favors a few severe storms capable of producing damaging winds and isolated tornadoes over central and east central MO this evening. The chance for severe weather will decrease overnight as the line moves into less instability. In addition, another 1-2"+ of rainfall will be possible through tomorrow, but the axis of heaviest rainfall will now be over the northwest third of the CWA which will limit additional flooding. The chance for showers and scattered thunderstorms will continue into Tuesday as the front slowly moves east across the area. The front will not clear the area until late in the day, so the chances will remain high (70-90%) over thee Illinois counties into the afternoon. Britt && .LONG TERM... (Wednesday through Next Monday) Issued at 330 PM CST Mon Nov 4 2024 Mainly dry weather is still expected Wednesday into Thursday night as an upper ridge moves across the area. The LREF is showing the next upper trough moving the Midwest on Saturday night which will bring rain chances to the area from Friday to Sunday with the best chances (70-90%) on Saturday and Saturday night. Temperatures will remain seasonable through the weekend. Britt && .AVIATION... (For the 00z TAFs through 00z Tuesday Evening) Issued at 533 PM CST Mon Nov 4 2024 Occasional showers and scattered thunderstorms are expected to affect the terminals through the evening into the overnight hours and then move out on Tuesday morning. A few of these storms could produce wind gusts over 35 knots and small hail. MVFR and IFR ceilings and visibilities can be expected with this activity before improving to VFR by late morning and early afternoon. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Nov 4, 1:54 PM CST, 8 hours 9 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 154 PM CST Mon Nov 4 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-052000- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 154 PM CST Mon Nov 4 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This afternoon and tonight. Thunderstorms are expected through tonight. Some could be severe, mainly in central Missouri this evening. The primary threats are damaging winds and a few tornadoes, along with locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will end on Tuesday morning. Otherwise no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotters activation will be likely tonight. Britt
In the hours before
Local storm report, Nov 4, 5:05 PM CST, 4 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
505 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Rain Staunton 39.01N 89.79W
11/04/2024 E1.60 Inch Macoupin IL Trained Spotter
Storm total so far.
&&
PfahlerLocal storm report, Nov 4, 5:38 PM CST, 4 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
538 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Rain Saint Peters 38.77N 90.60W
11/04/2024 M2.79 Inch St. Charles MO NWS Employee
Storm total. 1.22 inches since 7 am.
&&
BrittLocal storm report, Nov 4, 5:41 PM CST, 4 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
541 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM Rain 1 S Mine La Motte 37.61N 90.29W
11/04/2024 M6.00 Inch Madison MO Public
Storm total as of 5:30 PM.
&&
BRCLocal storm report, Nov 4, 5:54 PM CST, 4 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
554 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Rain 1 SSE Ste. Genevieve 37.96N 90.04W
11/04/2024 M6.84 Inch Ste. Genevieve MO Trained Spotter
Storm total so far.
&&
PfahlerLocal storm report, Nov 4, 7:02 PM CST, 3 hours 1 minute before
Preliminary Local Storm Report
National Weather Service St Louis MO
702 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM Rain Ferguson 38.74N 90.30W
11/04/2024 M4.18 Inch St. Louis MO Public
Storm total so far.
&&
PfahlerLocal storm report, Nov 4, 9:00 PM CST, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
900 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM Rain Staunton 39.01N 89.79W
11/04/2024 M3.00 Inch Macoupin IL Trained Spotter
Storm total so far.
&&
PfahlerThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 7:43 PM CST | Flood Watch | LSX | Bond, Clinton, Fayette, Madison, Marion, Monroe and 3 more | 16 hr |
| Nov 5, 2:39 AM CST | Flash Flood Warning | LSX | Madison, Monroe, Saint Clair | 5 hr |
| Nov 4, 8:18 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Gasconade, Osage | 42 min |
| Nov 4, 9:11 PM CST | Areal Flood Advisory | LSX | Franklin, Gasconade, Warren | 3 hr |
| Nov 4, 9:38 PM CST | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 37 min |
| Nov 4, 9:44 PM CST | Tornado Warning | LSX | Lincoln, Saint Charles | 16 min |
| Nov 4, 9:49 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 41 min |
| Nov 4, 9:51 PM CST | River Flood Warning | LSX | Boone | 10 hr |
| Nov 4, 10:17 PM CST | Areal Flood Advisory | LSX | Crawford | 4 hr |
| Nov 5, 12:13 AM CST | Areal Flood Advisory | LSX | Franklin, Saint Charles | 3 hr |
| Nov 5, 12:16 AM CST | Areal Flood Advisory | LSX | Franklin, Gasconade, Warren | 119 min |
| Nov 5, 12:55 AM CST | Areal Flood Advisory | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 3 hr |
| Nov 5, 1:20 AM CST | Areal Flood Advisory | LSX | Crawford, Franklin, Jefferson, Washington | 3 hr |
| Nov 5, 1:26 AM CST | Flash Flood Warning | LSX | Franklin, Jefferson, Washington | 5 hr |
| Nov 5, 3:13 AM CST | Flash Flood Warning | LSX | Crawford, Franklin, Washington | 3 hr |
| Nov 5, 3:23 AM CST | River Flood Warning | LSX | Saint Charles | 28 hr |
| Nov 5, 4:36 AM CST | River Flood Warning | LSX | Crawford, Washington | 3 days |
| Nov 5, 4:42 AM CST | River Flood Warning | LSX | Crawford | 55 hr |
| Nov 5, 6:25 AM CST | Areal Flood Warning | LSX | Crawford, Franklin, Jefferson, Washington | 8 hr |
| Nov 5, 6:57 AM CST | Areal Flood Warning | LSX | Saint Louis, City of Saint Louis | 5 hr |
| Nov 5, 7:44 AM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 5 days |
| Nov 5, 7:44 AM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 7 days |
| Nov 5, 7:44 AM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 21 days |
| Nov 5, 7:44 AM CST | River Flood Warning | LSX | Franklin, Jefferson | 4 days |
| Nov 5, 7:44 AM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 5 days |
| Nov 5, 7:49 AM CST | River Flood Warning | LSX | Franklin | 3 days |
| Nov 5, 10:35 AM CST | River Flood Warning | LSX | Lincoln | 13 hr |
| Nov 5, 11:38 AM CST | River Flood Warning | LSX | Osage | 4 days |
| Nov 5, 1:57 PM CST | Areal Flood Warning | LSX | Franklin, Jefferson | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2024Severe Thunderstorm Warnings in Missouri, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.